Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 203, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 5, 2000, 6:35 PM EDT for McMinn County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2000, 6:35 PM EDT (22:35 UTC)
- Expired
- Sep 5, 2000, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County McMinn County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS54 KMRX 052235
SVRMRX
TNC107-052300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
635 PM EDT TUE SEP 5 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCMINN COUNTY IN EASTERN TENNESSEE
* UNTIL 700 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ENGLEWOOD...OR 6 MILES SOUTHWEST OF
MADISONVILLE...MOVING WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENGLEWOOD AROUND 645 PM EDT
7 MILES NORTH OF ETOWAH AROUND 650 PM EDT
NIOTA AROUND 655 PM EDT
ATHENS AROUND 700 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
$$
LAT...LON 3565 8461 3535 8485 3529 8471 3526 8474
3525 8468 3528 8466 3528 8452 3535 8442
3539 8441 3543 8444 3548 8444 3552 8449
3564 8454
PDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:45 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 5, 3:45 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT TUE SEP 5 2000 WDLY SCT/ISOLD SHRA ONGOING ACROSS FA LATE THIS AFTERNOON AS VORT AXIS DROPS S ACROSS AREA. USED SLGT CHC TYPE POPS MOST AREAS TONITE EXCEPT FOR SRN VLY/MTN ZONES WHERE OROGRAPHICS MAY AID THREAT OF SHRA. MODELS SHOW COLD AIR WEDGE DROPS S THRU CAROLINAS THRU PD AS NE-E FLO CONTINUES IN LOW LVLS. IN ADDITION...70-90% RH REMAINS AROUND 85H AND BELOW. VERY MUCH LIKE A WINTER TYPE PATTERN WITH THIS LOW LVL MOISTURE AND ISENTROPIC/OROGRAPHIC LIFT AS NE-E LOW LVL FLO IN PLACE WITH SLY COMPONENT ALOFT. KEPT QUITE A BIT OF CLOUDS AROUND THRU PD. USED SMALL CHC POPS MTNS AND SE 2ND PD BUT INCREASED POPS 3RD/4TH PDS AS MODEL SOLUTIONS INDICATE UPR TROF ELONGNATES ACROSS FA WITH DEEPER MOISTURE BUILDING BACK INTO THE SRN APPALACHIANS. BEST CHC POPS SRN MTNS AND SE TN 4TH PD. A DEFINITE CHANCE FOR TEMP FCST BUSTS AS TIGHT TEMP/DEWPOINT GRADIENT EXISTS IN THIS REGIME AND GUIDANCE AGAIN HAD QUITE A BIT OF RANGE FROM FWC TO FAN. GENERALLY STAYED A LITTLE CLOSER TO FWC BUT BUST POTENTIAL HIGH ESPECIALLY ACROSS SW VA/NE TN. USED RANGES MOST AREAS TO TRY TO CAPTURE MAX/MINS. F!CSTID = 20 CHA 66 80 67 78 / 20 20 30 30 TYS 64 77 61 76 / 10 10 20 20 TRI 59 74 55 75 / 10 10 10 10 OQT 64 77 61 76 / 10 10 20 20 .MRX... NC...NONE. TN...NONE. VA...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.